The structure of the set of all $C^*$-convex maps in $*$-rings

Document Type: Research Paper

Author

Department of Mathematics, Faculty of Mathematical Sciences, Vali-e-Asr University of Rafsanjan,\ Rafsanjan, Islamic Republic of Iran.

10.22072/wala.2020.125309.1282

Abstract

In this paper, for every unital $*$-ring $\mathcal{S}$, we investigate the Jensen's inequality preserving maps on $C^*$-convex subsets of $\mathcal{S}$, which we call them $C^*$-convex maps on $\mathcal{S}$. We consider an involution for maps on $*$-rings, and we show that for every $C^*$-convex map $f$ on the $C^*$-convex set $B$ in $\mathcal{S}$, $f^*$ is also a $C^*$-convex map on $B$. We prove that  in the unital commutative $*$-rings, the set of all $C^*$-convex maps ($C^*$-affine maps) on a $C^*$-convex set $B$, is also a $C^*$-convex set. In addition, we prove some results for increasing $C^*$-convex maps. Moreover, it is proved that the set of all $C^*$-affine maps on $B$, is a $C^*$-face of the set of all $C^*$-convex maps on $B$ in the unital commutative $*$-rings. Finally, some examples of $C^*$-convex maps and $C^*$-affine maps in $*$-rings are given.

Keywords


[1] S.K. Berberian, Baer $*$-rings, Springer Verlag, New York, 1972.
[2] A. Ebrahimi Meymand, $C^*$-extreme points and $C^*$-faces of the epigraph of $C^*$-affine maps in $*$-rings, Wavel. Linear Algebra, 5(2) (2018), 21-28.
[3] A. Ebrahimi Meymand, Noncommutative convexity in matricial $*$-rings, submitted.
[4] A. Ebrahimi Meymand and G.H. Esslamzadeh, $C^*$-convexity and $C^*$-faces in $*$-rings, Turk. J. Math., 36 (2012), 131-145.
[5] D.R. Farenick and P.B. Morenz, $C^*$-extreme points of some compact $C^*$-convex sets, Proc. Am. Math. Soc., 118 (1993), 765-775.
[6] R. Loebl and V.I. Paulsen, Some remarks on $C^*$-convexity, Linear Algebra Appl., 35 (1981), 63-78.
[7] B. Magajna, On $C^*$-extreme points, Proc. Am. Math. Soc., 129 (2000), 771-780.
[8] B. Magajna, Operator systems and  $C^*$-extreme points, Stud. Math., 247 (2019), 45-62.
[9] P.B. Morenz, The structure of $C^*$-convex sets, Can. J. Math., 46 (1994), 1007-1026.